nerve pain & Update on Ryan
AnonymousOctober 28, 2009 at 9:21 pm
My son Ryan has been on high doses of prednisone (80mg daily) since end of July. about a month ago we started wqeaning him down to a lower dose. of course this process is very slow. we go down 10mg every 10 days. so he is now taking 70mg one day and 20mg the next day for 10 days and then we will go to 70/10 and so on. at this point Ryan is getting a lot of nerve pain. very intense. He has never had it this bad.
I had read somewhere that prednisone can mask the pain but that much? Just wondering if anyone else has had this when they were on high dose of prednisone?
Just a quick update on Ryan, Ryan was dx with CIDP in Dec just 8 weeks from onset. he started on IVIG in Dec and stopped it in July. At the end of July Ryan began high dose of prednisone (80mg) daily and Plasma Pheresis every other day for 10 day then 10 days off and start the plasma pheresis cycle again., he did 3 cycles like that and then went to Plasma Pheresis every other Friday after that. which he is still doing.
IVIG did nothing for Ryan, by end of March he was in a wheel chair full time. Plasma Pheresis and prednisone got him up and walking short distances. he is walking a little further every week. he is up to walking about 420 feet before sitting down now. he can stand up from the sitting position from his bed with little to no help but he still needs us to help him if he tries it from his wheelchair because it sits lower. He is making some progress but not a lot. But we are thankful for the progress that he has made.
We are taking Ryan to Detroit Sunday night since his appt with Dr Lewis is Monday morning. He is looking foward to meeting with Dr Lewis again. He is hoping that DR Lewis will let him do cytoxin. Ryan has been researching it since Dec and in the recent months he has seen what cytoxin has doen for so many of you that he wants to do it all the more now.
Well I better get some stuff done around here. if any of you have had any issues with the nerve pain please let us know what you did that may have helped. Ryan takes 1200mg of neurotin 3 times a day so that is 3600mg daily. I called Dr Lewis and he told us if we have to, to up his dose by 1 more 200mg pill for pain until we see him. but to watch him for side effects. is there anything else that might work? I put a heating pad n his legs this morning at 6 am it worked alittle.
Thanks again for all of your input.
Rhonda (Ryan’s mom)
AnonymousOctober 30, 2009 at 11:53 am
I use a heated matress pad for my bed, it works well for me. My doctor told me to always were socks and a Good pair of tennis shoes, even around the house. To my surprise this helped a lot too.
I know what works for one doesn’t always work for the other……..I hope this helps. 😮
AnonymousOctober 30, 2009 at 8:38 pm
YES, YES, YES Prednisone will cover up a lot of pain !!!
They use cortisone (a corticosteroid like prednisone) for tendonitis and joint pain relief. Prednisone does the same thing. The anti inflammatory action, and the steroid action promotes healing and feeling better.
When I came off steroids after a year and a half, all of the pains came back, plus a little because I was carrying 60 extra pounds. After I lost the weight, I felt a little better, but the pain associated with movement and my feet has never abated since. I think I get better relief from advil or other anti inflammatoried than the narcotics somtimes.
The other thing about getting off prednisone. Be aware of mood changes every time the dosage comes down. I would go a couple of weeks at one dose, then taper down a little bit at a time. It always seemed like each taper caused mood swings for a couple of days until I adjusted to the new dosage. Everyone is a little different, and what they experience will vary.
Tapering down was challenging for me, I think because it took so long. But you can’t hurry the process. It just stinks. (I think that is why most people don’t want back on it after they are off it.) Prednisone works wonders, but it is hard on the body for sure.
If he needs support or a need to talk, PM me and I will help all I can
You must be logged in to reply to this topic.